Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 7, NWS Omaha, NE
NWS Omaha, NE issued this wind chill advisory at Dec 31, 2010, 8:18 PM CST for 6 counties in Nebraska; Monona County, Iowa. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2010, 8:18 PM CST (02:18 UTC)
- Expired
- Jan 1, 2011, 3:43 AM CST
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Burt County, NE, Butler County, NE, Colfax County, NE, Cuming County, NE, Seward County, NE, Thurston County, NE
The radar
The Omaha radar (KOAX), 48 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 3:04 PM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Dec 31, 3:04 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
304 PM CST FRI DEC 31 2010
.SHORT TERM...TONIGHT THRU MONDAY.
WITH LARGE UPPER SYSTEM NOW EXITING THE AREA...MUCH QUIETER
WEATHER IS EXPECTED OVER THE NEXT FEW DAYS. COLD TEMPS/WIND
CHILLS AND A FEW LEFT OVER FLURRIES IN OUR FAR NW WILL BE THE ONLY
WEATHER IN THE NEAR TERM.
MID/UPPER LOW IS CURRENTLY CENTERED NEAR CNTRL NEBRASKA WITH DRY
AIR PUNCH MOVING NWD ACROSS ENTIRE CWA. RADAR MOSAIC RETURNS SHOW
ALL ACTIVITY HAS PUSHED WELL TO OUR NORTH AND NORTHWEST AS LARGE
SCALE FORCING IN ASSOCIATION WITH MID/UPPER LOW MOVES NEWD WITH
TIME. AS MENTIONED ABOVE...MAIN FORECAST CONCERNS WILL BE TEMPS
AND WIND CHILLS WITH SFC LOW NOW OVER NCNTRL IA AND A TIGHTENING SFC
GRADIENT AS HIGH PRESSURE BUILDS IN FROM THE WEST. SFC TEMPS
SHOULD DROP INTO THE SINGLE DIGITS ABOVE ZERO IN OUR SOUTH TO THE
SINGLE DIGITS BELOW ZERO IN THE NORTH. WITH SFC WINDS OVERNIGHT
AND INTO EARLY SAT MORNING OF NEARLY 20 KTS IN THE NORTHWEST
COUNTIES...WIND CHILLS WILL DROP INTO ADVISORY CATEGORY FOR A
WHILE. WL CONTINUE WITH A WIND CHILL ADVISORY THRU 12Z SAT FOR OUR
NW COUNTIES.
SLUG OF ARCTIC AIR WILL MOVE NEWD ALONG WITH THE DEPARTING STORM SYSTEM
WHILE AN AREA OF SFC HIGH PRESSURE BUILDS OVER THE SRN PLAINS.
TEMPERATURES WILL REMAIN COLD THRU SUNDAY AS SECONDARY MID/UPPER
WAVE PUSHES THRU THE AREA BUT ONCE THIS PASSES BY SUNDAY
NIGHT...SOME WAA IS EXPECTED ACROSS OUR SRN COUNTIES. ANOTHER
UPPER TROF WL PUSH ACROSS THE NRN PLAINS LATE MONDAY INTO TUESDAY
WHICH WILL BRING ANOTHER PUSH OF COLD TEMPS INTO OUR NRN COUNTIES.
NO PCPN IS EXPECTED HOWEVER WITH THE MAIN DYNAMICS REMAINING FAR
TO OUR NORTH.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.
A SHORTWAVE TROF WILL SWING THRU THE UPPER MISSISSIPPI VALLEY MONDAY
NIGHT. SOME FLURRIES MAY EXTEND SOUTHWARD INTO NORTHEAST NEBRASKA
WITH SOME COOLER TEMPERATURES EARLY TUESDAY MORNING. A MID
TROPOSPHERIC TROF REMAINS OVER THE REGION WEDNESDAY WITH ANOTHER
WEAK SFC TROF PASSAGE. THE 12Z ECMWF HAD A STRONGER MID LEVEL LOW
OVER THE FCST AREA WITH PRECIP WED. THIS IS A NEW FEATURE WITH THIS
RUN SO WILL NOT CHANGE ADD PRECIP FOR THIS UNTIL THERE IS BETTER
CONSISTENCY. TEMPERATURES WILL REMAIN SEASONABLE WITH HIGHS IN THE
20S AND 30S. THERE ARE SOME DIFFERENCES THURSDAY INTO FRIDAY AS TO
WHETHER THERE WILL BE ANOTHER MID LEVEL TROF PASSING THROUGH THE
REGION OR SOME MID LEVEL RIDGING. THE GFS/NAEFS SHOW MEMBERS OF
EACH WITH COOLER TEMPERATURES MORE PREVALENT...WHILE THE ECMWF AND
ECMWF ENSEMBLES ARE MORE MILD. THE 12Z ECMWF IS MILD FOR
THURSDAY...WITH COOLING FM THE NORTH FRIDAY. AT THIS TIME TRENDED
WITH THE COOLER TEMPERATURES WITH IN THE 20S AND 30S. STILL MAINLY
DRY IN THE EXTENDED...BUT COULD GET CLIPPED BY THE SYSTEM EARLY
TUESDAY MORNING. THERE COULD BE A THERMAL BOUNDARY BETWEEN THE MORE
MILD PACIFIC FLOW AND THE ARCTIC COOLING THAT SPREADS SOUTH WITH
HIGHER RH.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
SIGNIFICANT PCPN ENDED AT TAF SITES EARLIER. MVFR CONDITIONS OVER THE
AREA AT EARLY AND MID AFTERNOON SHOULD IMPROVE TO VFR OVERNIGHT AS
SURFACE LOW TRACKS ACROSS MINNESOTA TONIGHT...WITH WEST OR NORTHWEST
WINDS AT ALL THREE SITES. MODELS SHOW SOME MOISTURE MOVING IN BETWEEN
925 MB AND 850 MB SATURDAY MORNING...SO AREAS OF MVFR COULD MOVE
BACK IN AFTER 12Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY UNTIL 6 AM CST SATURDAY FOR NEZ011-012-
016>018-030>032-042.
IA...NONE.
&&
KERN/ZAPOTOCNY/MILLERHazardous weather outlook, Dec 31, 4:48 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 448 PM CST FRI DEC 31 2010 NEZ011-012-016>018-030>032-042-011300- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 448 PM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY A WIND CHILL ADVISORY IS IN EFFECT THROUGH THE OVERNIGHT FOR WIND CHILLS OF 20 TO 30 BELOW ZERO. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-011300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 448 PM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY COLD WIND CHILLS ARE EXPECTED OVERNIGHT OF NEAR 10 TO 20 BELOW ZERO. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY. KERN
Nearby
Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.